Volume 4, Issue 12 (December 2012)

ISSN Print: 1947-3931   ISSN Online: 1947-394X

Google-based Impact Factor: 0.66  Citations  

Towards a Mathematical Model for Elastic Wave Propagation in Granular Materials

HTML  XML Download Download as PDF (Size: 244KB)  PP. 972-979  
DOI: 10.4236/eng.2012.412A123    5,555 Downloads   7,910 Views  Citations


A theoretical model for the propagation of acoustic waves in dry granular media is presented within the framework of the nonlinear granular elasticity. An essential ingredient is the dependence of the elastic moduli on compression. For the purpose of illustration, we analyze the case of a time-harmonic plane wave propagation under isotropic compression. We derive explicit relations for the wave speed dependence with the confining pressure. The present approach provides an accurate description of acoustic wave propagation in granular packings and represents a powerful tool to interpret the results of current experiments.

Share and Cite:

L. Trujillo, V. Torres, F. Peniche and L. Sigalotti, "Towards a Mathematical Model for Elastic Wave Propagation in Granular Materials," Engineering, Vol. 4 No. 12A, 2012, pp. 972-979. doi: 10.4236/eng.2012.412A123.

Copyright © 2023 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.